LymeNet Home LymeNet Home Page LymeNet Flash Discussion LymeNet Support Group Database LymeNet Literature Library LymeNet Legal Resources LymeNet Medical & Scientific Abstract Database LymeNet Newsletter Home Page LymeNet Recommended Books LymeNet Tick Pictures Search The LymeNet Site LymeNet Links LymeNet Frequently Asked Questions About The Lyme Disease Network LymeNet Menu

LymeNet on Facebook

LymeNet on Twitter




The Lyme Disease Network receives a commission from Amazon.com for each purchase originating from this site.

When purchasing from Amazon.com, please
click here first.

Thank you.

LymeNet Flash Discussion
Dedicated to the Bachmann Family

LymeNet needs your help:
LymeNet 2020 fund drive


The Lyme Disease Network is a non-profit organization funded by individual donations.

LymeNet Flash Post New Topic  New Poll  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» LymeNet Flash » Questions and Discussion » Medical Questions » Med question

 - UBBFriend: Email this page to someone!    
Author Topic: Med question
NEMOM
LymeNet Contributor
Member # 31370

Icon 1 posted      Profile for NEMOM     Send New Private Message       Edit/Delete Post   Reply With Quote 
I just returned from a visit with my LLMD. She is adding some new meds in. Overall, it seems like a lot.

Currently on:

Rifampin
Minocycline
Ceftin
Nystatin

adding:

Azith
Mepron
Tinidazole

She also wants me to add in transfer factor. Not sure which one yet.

I am taking Probiotics.

Seems like a lot of meds to take at all the same time. What do you think?


**edited dosages, per LN rules**

[ 10-16-2014, 04:46 PM: Message edited by: Lymetoo ]

Posts: 131 | From Nebraska | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I usually don’t make suggestions on med’s…

I just wanted to say – WOW – That’s a lot of stuff/pills!!!!!!

I’m sure other’s will comment.

Be careful,
Steve

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
jlcd1
LymeNet Contributor
Member # 18138

Icon 1 posted      Profile for jlcd1     Send New Private Message       Edit/Delete Post   Reply With Quote 
Yeah wow is right!!! Just my opinion...but thats a lot.
Posts: 908 | From Albany | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
NEMOM
LymeNet Contributor
Member # 31370

Icon 1 posted      Profile for NEMOM     Send New Private Message       Edit/Delete Post   Reply With Quote 
That's how I'm feeling too. I do not know how I am supposed to function on any level with that many meds at once.
Posts: 131 | From Nebraska | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I also think some of those may have Interactions with each other, not sure.

I hope others chime in on this, I'm no expert on meds...

If your stomach can take all those med's --- GOD BLESS YOU!

Steve

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Probiotics will not protect you from all of that.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96223 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Keebler
Honored Contributor (25K+ posts)
Member # 12673

Icon 1 posted      Profile for Keebler     Send New Private Message       Edit/Delete Post   Reply With Quote 
-
I cannot comment because I just don't have that knowledge set. But this I do know, at least two, mino & zith (and really more) are ototoxic (can damage ears &/or vestibular - balance system).

Now, to put that in perspective, about potential ear / balance damage so can lyme and other TBD (tick borne disease) so it can be tricky treating without any Rx as so many can affect / damage ears in some way.

Treatment must be assertive, whatever path. I do know that some found success with more aggressive treatment after years of not very assertive treatment. Still, what you list really seems to be a huge load for the body.

But - to help counteract that at least as much as anything can - LIVER SUPPORT is absolutely vital. I did not see you list any liver / kidney support which is important for the liver & kidneys, of course -- but also for the ear issues.

Whatever treatment path chosen, this is a key component to have on hand BEFORE, if possible and certainly, always during. With mepron, it may need to be adjusted but it must be there, somehow.

http://flash.lymenet.org/scripts/ultimatebb.cgi?ubb=get_topic;f=3;t=030792;p=0

LIVER & KIDNEY SUPPORT & and several HERXHEIMER support links, too.
-

Posts: 48021 | From Tree House | Registered: Jul 2007  |  IP: Logged | Report this post to a Moderator
ladyjenie
LymeNet Contributor
Member # 21098

Icon 1 posted      Profile for ladyjenie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Ceftin is hard on the gut. I was on Azith when my LLMD added Ceftin. One week in I started having diarrhea, still having it 4 months later.

VSL #3 and VSL #3 DS have not helped. A week's hospital stay with Flagyl and Vancomycin didn't help.

With so many meds it might be difficult to know which was causing what if you have problems. Good luck.

His concern was too many meds

Posts: 245 | From Texas | Registered: Jul 2009  |  IP: Logged | Report this post to a Moderator
Judie
Frequent Contributor (1K+ posts)
Member # 38323

Icon 1 posted      Profile for Judie     Send New Private Message       Edit/Delete Post   Reply With Quote 
I would add 1 new drug at a time to gauge your reaction to each (I really hope this is what your doctor advised).

If not, call the doc and tell them you're concerned about the adding that amount of drugs at once and you'd like to do one at a time. What order would he/she recommend?

Just remember, everyone is different with what they can and cannot tolerate.

Ceftin was super-easy on my gut and I took it for months. Mepron and tini were easy for me too.

I had a horrible allergic reaction to zith, rifampin and mino (not herx).

Posts: 2839 | From California | Registered: Jul 2012  |  IP: Logged | Report this post to a Moderator
steve1906
Frequent Contributor (1K+ posts)
Member # 16206

Icon 1 posted      Profile for steve1906   Author's Homepage     Send New Private Message       Edit/Delete Post   Reply With Quote 
I would talk to another LLMD regarding ALL these med's, or do a lot of research on your own.

I know you feel the same way, just be very careful going forward.

All these meds together can do a lot of harm to your body...

Steve

--------------------
Everything I say is just my opinion!

Posts: 3529 | From Massachusetts Boston Area | Registered: Jul 2008  |  IP: Logged | Report this post to a Moderator
NEMOM
LymeNet Contributor
Member # 31370

Icon 1 posted      Profile for NEMOM     Send New Private Message       Edit/Delete Post   Reply With Quote 
I am supposed to add one new med each week. She did not give me a specific order to start them.

I've been on Rifampin, Ceftin, Azith, and Mino all long term in the past (not at the same time) and have done well on those meds.

Posts: 131 | From Nebraska | Registered: Apr 2011  |  IP: Logged | Report this post to a Moderator
Lymetoo
Moderator
Member # 743

Icon 1 posted      Profile for Lymetoo     Send New Private Message       Edit/Delete Post   Reply With Quote 
Also add s.boulardii to your regimen.

--------------------
--Lymetutu--
Opinions, not medical advice!

Posts: 96223 | From Texas | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code� is enabled.

Instant Graemlins
   


Post New Topic  New Poll  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | LymeNet home page | Privacy Statement

Powered by UBB.classic™ 6.7.3


The Lyme Disease Network is a non-profit organization funded by individual donations. If you would like to support the Network and the LymeNet system of Web services, please send your donations to:

The Lyme Disease Network of New Jersey
907 Pebble Creek Court, Pennington, NJ 08534 USA


| Flash Discussion | Support Groups | On-Line Library
Legal Resources | Medical Abstracts | Newsletter | Books
Pictures | Site Search | Links | Help/Questions
About LymeNet | Contact Us

© 1993-2020 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to Terms and Conditions.